Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 41, NWS Springfield, MO
NWS Springfield, MO issued this river flood warning at Jun 17, 2015, 9:52 AM CDT for Laclede County, Missouri. It took effect at Jun 19, 2015, 5:15 PM CDT. It was in force for 39 hr.
The area
The outline as issued.
The facts
- Issued
- Jun 17, 2015, 9:52 AM CDT (14:52 UTC)
- In effect from
- Jun 19, 2015, 5:15 PM CDT
- Expired
- Jun 21, 2015, 8:24 AM CDT
- In force
- 39 hr
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Laclede County, MO
The radar
The Springfield radar (KSGF), 101 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Gasconade River near Hazelgreen (HZLM7). The gauge peaked at 29.48 ft at Jun 20, 2015, 11:00 AM CDT.
- Action stage
- 19 ft
- Minor stage
- 21 ft
- Moderate stage
- 26 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06928000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
963
WGUS43 KSGF 171452
FLWSGF
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
952 AM CDT WED JUN 17 2015
...The National Weather Service in Springfield has issued a Flood
Warning for the following rivers in Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County.
Gasconade River at Hazelgreen affecting Laclede County.
Gasconade River at Jerome affecting Phelps County.
Sac River near Caplinger Mills affecting Cedar County.
.This warning is based on forecast precipitation amounts of
three to six inches during the next 72 hours as the remnants of
Tropical Depression Bill move through the region. Campers and
other interests along these rivers should be aware of river
levels and prepare to seek higher ground if flooding is observed.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Those with property and livestock along the river should continue to
monitor river conditions.Additional river information can be found on
our Advanced Hydrologic Prediction Service page at
http://www.crh.noaa.gov/ahps2/ index.php?wfo=sgf
&&
MOC169-180252-
/O.NEW.KSGF.FL.W.0039.150619T0541Z-150621T1513Z/
/BIGM7.2.ER.150619T0541Z.150620T0000Z.150621T0913Z.NO/
952 AM CDT WED JUN 17 2015
* From late Thursday night...until further notice.
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:00 AM Wednesday The stage was 2.7 feet.
* Flood stage is 8.0 feet.
* Moderate flooding is forecast.
* Forecast...The river will rise above flood stage by early Friday
morning and continue to rise to near 15.9 feet by Friday evening.
The river will fall below flood stage by Sunday morning.
* Impact...At 16.0 feet...East Gate Road west of the river and east of
the entrance gate to Fort Wood floods. High ground training area
floods.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 2.7 Wed 09 AM 3.2 12.1 14.0
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC039-180252-
/O.NEW.KSGF.FL.W.0040.150619T0600Z-150621T1907Z/
/CMZM7.2.ER.150619T0600Z.150620T0000Z.150620T1907Z.NO/
952 AM CDT WED JUN 17 2015
* From late Thursday night...until further notice.
...For the Sac River near Caplinger Mills...
* At 8:45 AM Wednesday The stage was 9.8 feet.
* Flood stage is 16.0 feet.
* Moderate flooding is forecast.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 9.8 Wed 09 AM 14.5 19.4 18.2
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
MOC105-180252-
/O.NEW.KSGF.FL.W.0041.150619T2215Z-150621T1324Z/
/HZLM7.1.ER.150619T2215Z.150620T0600Z.150620T1324Z.NO/
952 AM CDT WED JUN 17 2015
* From Friday afternoon...until further notice.
...For the Gasconade River at Hazelgreen...
* At 9:15 AM Wednesday The stage was 3.3 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Friday
afternoon and continue to rise to near 22.2 feet by early Saturday
morning. The river will fall below flood stage by Saturday morning.
* Impact...At 21.0 feet...Minor flooding begins at the gage site and
mainly affects low lying areas along the river.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Hazelgreen 21 3.3 Wed 09 AM 3.4 15.6 21.4
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
3761 9246
$$
MOC161-180252-
/O.NEW.KSGF.FL.W.0042.150619T2210Z-000000T0000Z/
/JRMM7.1.ER.150619T2210Z.150621T0600Z.000000T0000Z.UU/
952 AM CDT WED JUN 17 2015
* From Friday afternoon...until further notice.
...For the Gasconade River at Jerome...
* At 8:45 AM Wednesday The stage was 4.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river will rise above flood stage by Friday
afternoon and continue to rise to near 20.0 feet by early Sunday
morning.
* Impact...At 20.5 feet...Flood waters begin to impact the steel
residential fence line at the gage site.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Jerome 15 4.0 Wed 09 AM 4.5 10.5 19.0
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$
Frye1 follow-up statement
990
WGUS83 KSGF 180256
FLSSGF
FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
956 PM CDT WED JUN 17 2015
...The Flood Warning is cancelled for the following rivers in
Missouri...
Gasconade River at Hazelgreen affecting Laclede County
...The Flood Warning continues for the following rivers in
Missouri...
Big Piney below Fort Leonard Wood East Gate affecting Pulaski
County
Gasconade River at Jerome affecting Phelps County
Sac River near Caplinger Mills affecting Cedar County
.Heavy rainfall over the next 24 hours will cause river levels to
rise above flood stage.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive through flowing water. Nearly half of all flood
fatalities are vehicle related. As little as 6 inches of water may
cause you to lose control of your vehicle. Two feet of water will
carry most vehicles away.
Stay tuned to NOAA Weather Radio for later statements.
Additional river information can be found on our Advanced Hydrologic
Prediction Service page at http://www.crh.noaa.gov/ahps2/
index.php?wfo=sgf
&&
MOC039-181756-
/O.EXT.KSGF.FL.W.0040.150618T0253Z-150621T1706Z/
/CMZM7.2.ER.150618T0208Z.150620T0000Z.150620T1706Z.NO/
956 PM CDT WED JUN 17 2015
...For the Sac River near Caplinger Mills...
* At 9:45 PM Wednesday The stage was 16.2 feet.
* Flood stage is 16.0 feet.
* Minor flooding is occurring and Moderate flooding is forecast.
* Forecast...The river will continue rising to near 21.2 feet by
Friday evening. The river will fall below flood stage Saturday
early afternoon.
* Impact...At 20.0 feet...Flood waters affect low lying areas near the
river including farmland along Highway N and between Highway W and
Caplinger Mills. Cedar Creek...a tributary of the Sac River
backwaters and floods portions of Highway 39 and south of Cedar
Springs.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Sac River Basin
Caplinger Mills 16 16.2 Wed 10 PM 19.8 17.7 11.5
&&
LAT...LON 3783 9384 3783 9381 3770 9372 3769 9377
$$
MOC169-181756-
/O.EXT.KSGF.FL.W.0039.150619T1354Z-150621T1136Z/
/BIGM7.1.ER.150619T1354Z.150620T0600Z.150621T0536Z.NO/
956 PM CDT WED JUN 17 2015
...For the Big Piney below Fort Leonard Wood East Gate...
* At 9:00 PM Wednesday The stage was 2.7 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Friday morning and continue to
rise to near 13.9 feet by early Saturday morning. The river will
fall below flood stage by early Sunday morning.
* Impact...At 15.0 feet...Moderate flooding begins at the gage site.
Water at the lower TA 250 Training Ground is two feet deep.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Big Piney River
Fort Leonard Wo 8 2.7 Wed 09 PM 6.7 13.2 6.8
&&
LAT...LON 3784 9218 3787 9206 3763 9203 3764 9211
$$
MOC161-181756-
/O.EXT.KSGF.FL.W.0042.150620T1320Z-150622T1300Z/
/JRMM7.1.ER.150620T1320Z.150621T0000Z.150621T1300Z.UU/
956 PM CDT WED JUN 17 2015
...For the Gasconade River at Jerome...
* At 8:45 PM Wednesday The stage was 4.0 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...rise above flood stage by Saturday morning and continue
to rise to near 16.2 feet by Saturday evening. The river will fall
below flood stage by Sunday morning.
* Impact...At 15.0 feet...Minor flooding begins near the gage site.
Flood waters reach the lower edge of the concrete building where
the gage equipment is located.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Jerome 15 4.0 Wed 09 PM 6.1 14.8 15.1
&&
LAT...LON 3800 9199 3800 9195 3790 9196 3792 9202
$$
MOC105-180326-
/O.CAN.KSGF.FL.W.0041.000000T0000Z-150621T1324Z/
/HZLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
956 PM CDT WED JUN 17 2015
The Flood Warning has been cancelled for the Gasconade River at
Hazelgreen.
* At 9:15 PM Wednesday The stage was 3.7 feet.
* Flood stage is 21.0 feet.
* Forecast...The river will crest below flood stage at 15.0 feet
early Saturday morning.
&&
FLOOD OBSERVED FORECAST 7 AM
LOCATION STAGE STAGE DAY TIME Thu Fri Sat
Gasconade River Basin
Hazelgreen 21 3.7 Wed 09 PM 9.3 14.8 9.9
&&
LAT...LON 3780 9249 3780 9241 3771 9241 3761 9235
3761 9246
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this river flood warning went out at Jun 17, 6:36 AM CDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jun 17, 6:36 AM CDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
636 AM CDT Wed Jun 17 2015
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 246 AM CDT WED JUN 17 2015
Heaviest precipitation has shifted into the Ohio valley early this
morning after pushing through portions of the Missouri Ozarks
yesterday afternoon and evening. Training of some heavier rain
brought 4 to 6 inches of rainfall in a narrow band, however most
locations which received some heavy rain had 2 inches or less yesterday.
Tropical like air mass remains in place across the forecast area
with precipitable water values remaining from 1.75 in. to 2.00 in.
so anything that develops will have good rainfall efficiency.
Tropical system Bill continues to lift north over east Texas early
this morning and we still have a weak shear axis over the area
which was pushing east of the area tonight.
Forecast will focus on the heavy rain and continuing flood risk
across the area as we see the remnants of tropical storm Bill push
into the region.
&&
.SHORT TERM...(Today and Tonight)
Issued at 246 AM CDT WED JUN 17 2015
Showers and thunderstorms will remain possible today with the
tropical like air mass remaining in place with increasing daytime
instability. Showers and thunderstorms will be very efficient rain
producers again today. Should see diminishing coverage of storms
during the evening with focus shifting to the southwest CWA by
late evening into the overnight hours as Bill approaches the region.
.LONG TERM...(Thursday through Tuesday)
Issued at 246 AM CDT WED JUN 17 2015
Heavy rain will become more widespread as the tropical system
shifts into the region on Thursday into Friday. Fairly strong low
level jet is expected on the east side of the tropical low which
will aid in transporting the tropical moisture over the area. May
have enough low level shear for a brief weak spinup tornado on
Thursday, but main risk will be with heavy rain and flash
flooding. With grounds already becoming fairly saturated across
portions of the Ozarks yesterday and with today's rainfall, it
will not take much additional rainfall to get more flooding. Other
areas which have not received as much rainfall over the past
couple of days will likely still get several inches of rain over
the course of the next few days. Our flash flood watch was
expanded through Friday and also to include all but Oregon county
within our CWA. We are expecting a fairly widespread 3 to 4 inches
of rainfall from today through Friday and 4 to 6 inches of rain
within the heavier band, which extends from the southwest corner
of MO to around Rolla.
Both the GFS/ECMWF shift the precipitation axis east of the area
by Friday evening.
A weak west to northwest flow will set up over the remainder of
the weekend and may bring additional rainfall to the area late in
the weekend. Upper level ridge will be centered across the
southern Rockies. Models begin slowly shifting the ridge eastward
through the middle of next week, so may see some drier but hotter
temperatures back in the region.
&&
.AVIATION...(For the 12Z TAFS through 12Z Thursday Morning)
Tropical Storm Bill and it's remnants will be approaching the
Ozarks late tonight and Thursday. This system will cause
widespread rainfall to occur tonight and into Friday. Four to six
inches of rain is expected prior to this feature exiting east for
the weekend.
Specific to today, an airmass loaded in moisture combined with a
frontal system laid out across the region, will force additional
moderate to heavy rain. Locations north of the Interstate 44
corridor will likely experience the most rain today, however, all
locations will be vulnerable.
Pilots can expect light surface winds from the south with
considerable cloud cover throughout the day.
Safe Travels.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH through Friday evening FOR MOZ055>058-066>071-
077>083-088>098-101>105.
KS...FLASH FLOOD WATCH through Friday evening FOR KSZ073-097-101.
&&
SYNOPSIS...Lindenberg
SHORT TERM...Lindenberg
LONG TERM...Lindenberg
AVIATION...CramerHazardous weather outlook, Jun 17, 3:43 AM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 343 AM CDT WED JUN 17 2015 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-180845- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 343 AM CDT WED JUN 17 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED FLOODING RISK. SIGNIFICANT LIGHTNING RISK. LIMITED EXCESSIVE HEAT RISK. DISCUSSION... OCCASIONAL SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY ACROSS THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. THESE STORMS WILL BE VERY EFFICIENT RAIN PRODUCES WITH A TROPICAL LIKE ATMOSPHERE ACROSS THE REGION. HEAVY RAIN MAY PRODUCE SOME LOCALIZED FLOODING AND FLASH FLOODING SHOULD IT TRAIN ACROSS THE SAME LOCATIONS...OR LOCATIONS WHICH RECEIVED SEVERAL INCHES OF RAIN YESTERDAY. REMNANTS OF TROPICAL STORM BILL WILL BEGIN TO EDGE INTO SOUTHWEST MISSOURI AND EXTREME SOUTHEAST KANSAS LATE TONIGHT AND MAY BEGIN TO CAUSE SOME FLOODING AND FLASH FLOODING THERE LATE TONIGHT. A FEW STORMS TODAY MAY BECOME STRONG AND MAY PRODUCE WIND GUSTS UP TO 50 MPH...HOWEVER THE MAIN RISK TODAY WILL BE WITH HEAVY RAIN AND THE POTENTIAL OF FLOODING. A FEW AREAS OVER SOUTH CENTRAL MISSOURI MAY SEE HEAT INDEX VALUES LATER THIS AFTERNOON IN THE 90S. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. REMNANTS FROM TROPICAL STORM BILL WILL CONTINUE TO OVERSPREAD THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS ON THURSDAY INTO THURSDAY NIGHT AND FRIDAY. WIDESPREAD TWO TO THREE INCHES OF RAIN IS EXPECTED WITH THIS SYSTEM WITH THE MAIN AXIS OF RAIN PRODUCING FOUR TO SIX INCHES OF RAINFALL. THIS AXIS IS CURRENTLY FORECAST TO BE FROM THE SOUTHWEST CORNER OF MISSOURI TO AROUND ROLLA AND SALEM IN MISSOURI. SOME SHIFTING OF THIS HEAVIEST RAIN AXIS COULD TAKE PLACE AS THE SYSTEM MOVES CLOSER TO THE REGION TODAY. THE HEAVY RAINFALL WILL LIKELY LEAD TO FLOODING AND FLASH FLOODING ACROSS THE AREA ON THURSDAY INTO FRIDAY AS THE TROPICAL SYSTEM SHIFTS EAST ACROSS THE REGION. TROPICAL LIKE RAINFALL RATES MAY LEAD TO QUICK FLASH FLOODING IN LOW LYING AREAS AND ALONG QUICK TO RISE STREAMS AND CREEKS ACROSS THE OZARKS. MANY LOW WATER CROSSINGS ARE EXPECTED TO BECOME FLOODED ON THURSDAY INTO FRIDAY. HEAT INDEX VALUES IN THE MID TO UPPER 90S WILL BE POSSIBLE FROM SATURDAY INTO THE MIDDLE OF NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) LINDENBERG
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 16, 9:47 PM CDT | Flash Flood Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 6 hr |
| Jun 16, 10:58 PM CDT | Areal Flood Warning | SGF | Benton, Camden, Hickory, Miller, Morgan | 12 hr |
| Jun 17, 12:57 AM CDT | Areal Flood Warning | SGF | Camden, Dade, Dallas, Laclede, Polk | 9 hr |
| Jun 17, 3:56 AM CDT | Areal Flood Warning | SGF | Camden, Maries, Miller, Phelps, Pulaski | 6 hr |
| Jun 17, 9:52 AM CDT | River Flood Warning | SGF | Pulaski | 4 days |
| Jun 17, 9:52 AM CDT | River Flood Warning | SGF | Cedar | 4 days |
| Jun 17, 9:52 AM CDT | River Flood Warning | SGF | Phelps | 9 days |
| Jun 17, 10:01 AM CDT | Areal Flood Warning | SGF | Benton, Camden, Dallas, Hickory, Laclede, Maries and 5 more | 11 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.